MAUDE Adverse Event Report: SYNTHES BETTLACH LARGE HEXAGONAL SCREWDRIVER WITH T-HANDLE; SCREWDRIVERS

SYNTHES BETTLACH LARGE HEXAGONAL SCREWDRIVER WITH T-HANDLE; SCREWDRIVERS
Catalog Number 314.13
Medical Device Problem Codes Bent (1059); Material Distortion (2977)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Device is an instrument and is not implanted/explanted.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: part # 314.130; lot # 2418306; manufacturing location: (b)(4); manufacturing date: 11.Nov.2008.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a procedure, the sales consultant was viewing the instrument set and noticed that the tip of the hexagonal screwdriver with t-handle was twisted.The screwdriver was not needed for the procedure and had no bearing on the outcome of the procedure.The procedure was completed successfully.It is unknown as to when the tip became damaged.The tip is twisted and does not appear to be broken.This complaint involves one device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product investigation was performed.The 314.130 lot number 2418306 large hexagonal screwdriver with t-handle was returned.A visual inspection, device history record (dhr) review, and drawing review were performed as part of this investigation.The 314.130 large hexagonal screwdriver with t-handle is an instrument routinely used in the screw removal set per relevant technique guide.The device was returned and reported to have a twisted tip.This condition is confirmed; the face of the distal hex tip is twisted around the perimeter of the hex in the direction of resistance from removal.It is likely that over eight years of consistent use and possible rough handling during surgery or sterile processing has led to this complaint condition; however, this complaint is not likely a result of any design or manufacturing related deficiency.No new malfunctions were observed during the course of this investigation.The device was manufactured in 11/2008 and is over eight years old.The balance of the returned device is in fairly worn condition with several markings and signs of superficial wear.Relevant drawing was reviewed and determined to be suitable for the intended design, application and dimensional conformity when used as recommended.The condition of the returned device does agree with the complaint description.Whether the complaint condition for this device can be replicated is not applicable for this condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LARGE HEXAGONAL SCREWDRIVER WITH T-HANDLE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES BETTLACH
muracherstrasse 3
bettlach CH254 4
SZ  CH2544
MDR Report Key6434369
Report Number9612488-2017-10132
Device Sequence Number10958302
Product Code HXX
UDI-Device Identifier10886982188571
UDI-Public(01)10886982188571(10)2418306
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.13
Device Lot Number2418306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/24/2017
Supplement Report FDA Received Date04/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1